Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Milwaukee, WI

August 21, 2021Milwaukee County, Racine County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Aug 21, 2021, 5:29 PM CDT for Milwaukee County, Racine County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2021, 5:29 PM CDT (22:29 UTC)
Expired
Aug 21, 2021, 6:15 PM CDT
In force
46 min
Issued by
NWS Milwaukee, WI
Hail
0.00 in
Wind
40

Counties Milwaukee County, WI, Racine County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

942 
WWUS83 KMKX 212229
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
529 PM CDT Sat Aug 21 2021
 
WIZ066-071-212315-
Milwaukee WI-Racine WI-
529 PM CDT Sat Aug 21 2021

...A thunderstorm will impact portions of southern Milwaukee
and northeastern Racine Counties through 615 PM CDT...

At 528 PM CDT, Doppler radar was tracking a strong thunderstorm over
Yorkville, or near Union Grove, moving northeast at 20 mph.

HAZARD...Wind gusts of 40 to 45 mph are possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Milwaukee, Racine, Oak Creek, South Milwaukee, Cudahy, St. Francis,
Sturtevant, Union Grove, Franklin, Raymond, Yorkville, Wind Point,
Caledonia, North Bay, Franksville and North Cape.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4276 8777 4274 8777 4267 8795 4267 8804
      4279 8816 4285 8808 4284 8807 4285 8807
      4299 8787 4296 8785 4288 8785 4285 8783
      4278 8775
TIME...MOT...LOC 2228Z 235DEG 18KT 4277 8801 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

KAVINSKY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 21, 2:56 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 21, 2:56 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
256 PM CDT Sat Aug 21 2021

.SHORT TERM...
(Issued 255 PM CDT Sat Aug 21 2021)

Tonight through Sunday night:

Spotty weak showers and rumbles of thunder will continue into the
early evening here over southern WI. These are primarily driven by
convergence along the cold front and some daytime CAPE that has
built out ahead of it, as upper lvl support is weak with the main
trough being located over Lake Superior and southern Canada.

The cold front will move through during the evening hours tonight.
Following the cold front, a high pressure center will nip at its
heels, compressing the pressure gradient some. This will lead to
some modestly gusty northwest winds during the first half of the
day tomorrow. Luckily winds should die down during the afternoon
and the weather should be pleasant as the high pressure promotes
clear skies, and humidity should be scoured out by the cold front.
Daytime highs will be in the upper 70s to near 80.

Overnight Sunday into Monday, the LLJ will promote the formation
of a complex of showers and storms along a sfc trough over Iowa
and Minnesota. These storms look to graze at least parts of
southwestern WI as the dive southeast following the waning LLJ
Monday morning, dying as they do.

CMiller

&&

.LONG TERM...
(Issued 255 PM CDT Sat Aug 21 2021)

Monday through Saturday:

Cloud debris from the possible Sunday night MCS may temper our
temps a bit and therefore our heat indices. Our forecast max heat
index is now 95 for Monday. Heat index values will be dependent
upon cloud cover and thunderstorm coverage Tuesday and Wednesday
as well, but our warm and humid air mass remains favorable for
values approaching 100.

Monday through Wednesday will be warm and humid with southwest
flow aloft and 850mb temps over 20C. There is a chance for storms
to develop along the nose of the low level jet late Monday night
into Tuesday. Another round of storms is possible later on Tue
with a potential remnant MCS tracking from the Dakotas into our
area. Precip chances look fairly low for Wednesday (at this time).

We will get into a more zonal flow pattern for the latter half of
the week with the 850mb baroclinic zone set up nearby. Any weak
ripple in the upper level pattern will give us a chance of storms,
so we are heading into a much more unsettled (and uncertain!)
weather pattern. Conditions look to be less warm and humid for
Thu, but that is not expected to hold through the weekend.

Cronce

&&

.AVIATION...
(Issued 255 PM CDT Sat Aug 21 2021)

Additional showers and a few storms have developed over southern
Wisconsin. These showers will continue into the evening hours
before dissipating, as a cold front pivots through the area. The
anticipated increase to VFR cigs hasn't really taken hold, and
MVFR cigs are currently occuring along the frontal boundary as in
moves into western WI. MVFR will likely continue along the front
this evening as the boundary moves east. Overnight, winds will
turn northwesterly and pick up some behind the front. Modestly
gusty winds should continue through the first half of the day
tomorrow. Skies will also clear overnight as high pressure builds
into the area.

CMiller

&&

.MARINE...
(Issued 255 PM CDT Sat Aug 21 2021)

Chances for thunderstorms will continue into the early evening
over mainly the southern half of Lake Michigan. Following the
frontal passage, northerly wind gusts will increase. Locally,
these gusts will drive waves to 4-7 feet in the nearshore waters.
Wind gusts will also approach 25 knots overnight tonight and into
tomorrow. A Small Craft Advisory has been issued for these factors
beginning tonight at 1am and continuing into tomorrow night.

CMiller

&&

.BEACHES...
(Issued 255 PM CDT Sat Aug 21 2021)

Gusty northerly and northeasterly winds up to 30 mph behind a
passing cold front will drive onshore waves beginning tonight and
continuing through the day tomorrow. Waves will gradually build to
4-7 feet with the highest waves anticipated along beaches that are
facing the northeast. It is advised to stay out of the water, as
the waves will be potentially life-threatening, and dangerous
currents will be possible, especially near piers and breakwalls.

CMiller

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ052-WIZ060-WIZ066-WIZ071-WIZ072...1
     AM Sunday to 7 PM Sunday.

LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...1 AM Sunday
     to 7 PM Sunday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 21, 2:26 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
226 PM CDT Sat Aug 21 2021

WIZ046-047-051-052-056>060-062>072-221930-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
226 PM CDT Sat Aug 21 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Chances for thunderstorms will continue into the early evening
hours tonight.

There is a high swim risk tonight, as waves will begin to build to
4 feet. Life threatening waves and currents are expected. Stay
out of the water, and stay away from dangerous areas like piers
and breakwalls.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Chances for thunderstorms will continue Monday through Thursday.

A high swim risk will continue tomorrow as waves will build up to
4 to 7 feet. Life threatening waves and currents are expected.
Stay out of the water, and away from dangerous areas like piers
and breakwalls.

Heat Indices within the mid to upper 90s may occur during the
first half of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-221930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
226 PM CDT Sat Aug 21 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Chances for thunderstorms will continue into the early evening.

Winds will increase overnight, and gusts will increase to 20 to 25
knots. A small craft advisory will go into effect at 1 AM Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Small craft conditions expected for building waves 5 to 7 feet
for Sunday and gusty northeast winds. A Small Craft Advisory will
remain in effect until 7 PM Sunday.

Chances for thunderstorms will continue Monday through Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-221930-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
226 PM CDT Sat Aug 21 2021

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

Chances for thunderstorms will continue into the early evening
hours.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Chances for thunderstorms will continue Monday through Thursday.

www.weather.gov/mkx

In the hours before

Special weather statement, Aug 21, 5:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
529 PM CDT Sat Aug 21 2021

WIZ066-071-212315-
Milwaukee WI-Racine WI-
529 PM CDT Sat Aug 21 2021

...A thunderstorm will impact portions of southern Milwaukee
and northeastern Racine Counties through 615 PM CDT...

At 528 PM CDT, Doppler radar was tracking a strong thunderstorm over
Yorkville, or near Union Grove, moving northeast at 20 mph.

HAZARD...Wind gusts of 40 to 45 mph are possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milwaukee, Racine, Oak Creek, South Milwaukee, Cudahy, St. Francis,
Sturtevant, Union Grove, Franklin, Raymond, Yorkville, Wind Point,
Caledonia, North Bay, Franksville and North Cape.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4276 8777 4274 8777 4267 8795 4267 8804
      4279 8816 4285 8808 4284 8807 4285 8807
      4299 8787 4296 8785 4288 8785 4285 8783
      4278 8775
TIME...MOT...LOC 2228Z 235DEG 18KT 4277 8801

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KAVINSKY

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 4:08 AM CDTSmall Craft AdvisoryMKX39 hr
Aug 21, 1:33 PM CDTBeach Hazards StatementMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan29 hr

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.